MAUDE Adverse Event Report: ABIOMED, INC. AXILLARY INSERTION KIT; INTRODUCER, CATHETER

ABIOMED, INC. AXILLARY INSERTION KIT; INTRODUCER, CATHETER
Catalog Number 0052-3009
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/26/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The impella device has not been received from the customer.Therefore, investigation of the device is not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Event or Problem Description
An impella 5.5 device was inserted via the right axillary artery in a 64 year-old male patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs), scai shock stage d, with a history of known coronary artery disease (cad) and renal insufficiency.The patient underwent impella 5.5 placement in the operating room, and a jp drain was placed, which demonstrated ongoing drainage.The patient received 1 unit of packed red blood cells (prbcs).The anticoagulation level was found to be high, prompting the care team to stop heparin, after which the bleeding stopped.Heparin was later restarted at a lower dose.The patient remained on support.The reported major bleed requiring blood transfusion and hemostasis is consistent with access-site complications and the anticoagulation/purge requirements associated with impella support.The bleeding was resolved with standard intervention.
 
Additional Manufacturer Narrative
Updated information: b2 selected death and added date of death.H1 changed to death.H6 impact code added f02.
 
Additional Manufacturer Narrative
Explant date was provided therefore d6b was updated.
 
Additional Manufacturer Narrative
Major bleed/access site adverse event: the cause of major bleed/access site adverse event was most likely use related since the clinical team confirmed the bleeding was resolved after stopping heparin.

Brand Name
AXILLARY INSERTION KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24542076
Report Number1220648-2026-04692
Device Sequence Number20249387
Product Code DYB
UDI-Device Identifier00813502010015
UDI-Public(01)00813502010015(11)251015(10)2019340
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3009
Device Lot Number2019340
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer03/18/2026
03/25/2026
04/28/2026
Initial Report FDA Received Date03/08/2026
Supplement Report FDA Received Date03/24/2026
03/30/2026
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age64 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceWhite